Missouri, 2021

Winter Weather in Missouri, February 16 to 17, 2021

February 16 to 17, 2021 · NWS SGF · 34 events in 34 counties and zones

Another storm system brought widespread snowfall to southeast Kansas from the evening hours of February 16th to around midday February 17th.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Another storm system brought widespread snowfall to southeast Kansas from the evening hours of February 16th to around midday February 17th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 16, 6:46 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 16, 6:46 AM CST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
646 AM CST Tue Feb 16 2021

.SHORT TERM...(Today through Wednesday)
Issued at 258 AM CST Tue Feb 16 2021

Surface high pressure was building into the area and will be the
main weather influence through the day today. After a bitter cold
start to the day (Temps generally -5 to -12 and wind chills 20 to 26
below) will see some some sunshine today which will help
temperatures warm a little, with highs 10 to 15 above along with
light winds.

Next upper level trough digs across the southern Plains tonight,
with snow spreading into the area from the southwest. Current
thinking is the snow spreading into southeast Kansas and southwest
Missouri during the evening hours, making it to the highway 65
corridor by midnight and over the rest of the forecast area between
06Z-09Z. There is a signal for some decent lift in the dendritic
growth zone with decent SREF probabilities of growth zone depth
greater than 100mb. So could see some rapid accumulations,
especially over the western counties with higher snowfall rates.
Temperatures will not fall much as lows only drop into the single
digits to low teens.

Snow will continue into Wednesday before tapering off. expectations
now are for generally 3 to 5 inches of total accumulations by the
time its ends late Wednesday. After collaboration with surrounding
offices will issue a Winter Weather Advisory for the entire area
from mid evening tonight through the day Wednesday. Look for highs
in the 20s on Wednesday. Could still see some flurries into
Wednesday night or early Thursday but no accumulation expected.

.LONG TERM...(Wednesday Night through Monday)
Issued at 258 AM CST Tue Feb 16 2021

Upper flow then becomes more zonal from Friday into the weekend. This
will mark the beginning of a quieter and armer stretch of weather.
Highs will likely return close to the freezing mark on Friday, then
into the 40s for Saturday and Sunday and perhaps 50 by Monday. A
couple of weak ripples in the flow may bring a little light snow or
rain to the area late in the weekend and into Monday, but not
expecting any impacts.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 640 AM CST Tue Feb 16 2021

KSGF/KJLN/KBBG tafs: VFR to start with sfc high pressure over the
area. Will see a disturbance move in from the west with VFR
ceilings lowering to MVFR with the onset of light ocnl moderate
snow. Expect IFR visibility with the snow, mostly after 03z. Wind
will be light for the period, mostly from the e-se after 00z with
sfc low pressure to the south.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 9 PM this evening to 6 PM CST
     Wednesday for MOZ055>058-066>071-077>083-088>098-101>106.

     Wind Chill Warning until 9 AM CST this morning for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Winter Weather Advisory from 9 PM this evening to 6 PM CST
     Wednesday for KSZ073-097-101.

     Wind Chill Warning until 9 AM CST this morning for KSZ073-097-
     101.

&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...DSA
Hazardous weather outlook, Feb 16, 5:20 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
520 AM CST Tue Feb 16 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
520 AM CST Tue Feb 16 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Significant excessive cold risk.
  Elevated snow risk.

DISCUSSION...

  A rare Wind Chill Warning will continue for the entire forecast
  area through 9 am this morning. Wind chill values will be as
  low as -20 to -25 early this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Snow will move into southwest Missouri this evening and overspread
  the remainder of the area overnight and then continue into
  Wednesday before diminishing later Wednesday. Total snow
  accumulations of 3 to 5 inches are expected across the area, with
  the higher amounts across far southern Missouri.

  Bitterly cold temperatures will continue through most of the
  week. A warm up will finally occur Friday through the upcoming
  weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Local storm report, Feb 16, 9:13 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SE REPUBLIC           37.11N 93.47W
02/16/2021  M5.5 INCH        GREENE             MO   COCORAHS

            UPDATES PREVIOUS SNOW REPORT FROM 1 SE
            REPUBLIC. COCORAHS STATION MO-GR-105
            REPUBLIC 0.8 SE STORM TOTAL.

&&

MB
Local storm report, Feb 16, 9:22 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 S PITTSBURG           37.39N 94.70W
02/16/2021  M3.6 INCH        CRAWFORD           KS   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Feb 16, 9:27 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 W WEST PLAINS         36.73N 91.87W
02/16/2021  M6.0 INCH        HOWELL             MO   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Feb 16, 9:29 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 WSW WINONA            36.98N 91.38W
02/16/2021  M5.0 INCH        SHANNON            MO   CO-OP OBSERVER

            UPDATES PREVIOUS SNOW REPORT FROM 4 WSW
            WINONA. STORM TOTAL.

&&
Local storm report, Feb 16, 9:32 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
932 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SE FORSYTH            36.67N 93.11W
02/16/2021  M6.4 INCH        TANEY              MO   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Feb 16, 9:56 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     SNOW             2 NE RIDGEDALE          36.53N 93.20W
02/16/2021  M7.0 INCH        TANEY              MO   CO-OP OBSERVER

            CO-OP OBSERVER STATION BNNM7 BRANSON AIRPORT
            COOP.

0700 AM     SNOW             4 S WALNUT              37.54N 95.05W
02/15/2021  M7.0 INCH        CRAWFORD           KS   CO-OP OBSERVER

            STORM TOTAL. CO-OP OBSERVER STATION WLNK1 4
            S WALNUT.

0800 AM     SNOW             4 ESE FLEMINGTON        37.79N 93.43W
02/16/2021  M6.5 INCH        POLK               MO   CO-OP OBSERVER

            STORM TOTAL.

0550 PM     SNOW             MONTEVALLO              37.73N 94.11W
02/15/2021  E6.5 INCH        VERNON             MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0535 PM     SNOW             1 NE BRUNER             37.02N 92.98W
02/15/2021  E6.5 INCH        CHRISTIAN          MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0300 PM     SNOW             ORONOGO                 37.19N 94.47W
02/15/2021  E6.5 INCH        JASPER             MO   PUBLIC

            ESTIMATED 6.5 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

0800 AM     SNOW             1 SE FORSYTH            36.67N 93.11W
02/16/2021  M6.4 INCH        TANEY              MO   CO-OP OBSERVER

            STORM TOTAL.

0800 AM     SNOW             2 WSW BEARCREEK         37.64N 93.70W
02/16/2021  M6.3 INCH        CEDAR              MO   NWS EMPLOYEE

            STORM TOTAL.

0555 PM     SNOW             KIMBERLING CITY         36.63N 93.42W
02/15/2021  E6.2 INCH        STONE              MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0800 AM     SNOW             4 S ASH GROVE           37.26N 93.59W
02/16/2021  M6.0 INCH        GREENE             MO   CO-OP OBSERVER

            UPDATES PREVIOUS SNOW REPORT FROM 4 S ASH
            GROVE. CO-OP OBSERVER STATION ASGM7 4 S ASH
            GROVE COOP. EVENT TOTAL.

0800 AM     SNOW             1 W WEST PLAINS         36.73N 91.87W
02/16/2021  M6.0 INCH        HOWELL             MO   CO-OP OBSERVER

            STORM TOTAL.

0742 AM     SNOW             5 ESE DOGWOOD           37.00N 92.75W
02/16/2021  M6.0 INCH        DOUGLAS            MO   CO-OP OBSERVER

            STORM TOTAL.

0700 AM     SNOW             3 E BATTLEFIELD         37.12N 93.31W
02/16/2021  M6.0 INCH        GREENE             MO   COCORAHS

            COCORAHS STATION MO-GR-48 BATTLEFIELD 3.3 E.

0848 PM     SNOW             DOOLITTLE               37.94N 91.88W
02/15/2021  E6.0 INCH        PHELPS             MO   PUBLIC

            VIA SOCIAL MEDIA.

0805 PM     SNOW             PEACE VALLEY            36.87N 91.73W
02/15/2021  E6.0 INCH        HOWELL             MO   PUBLIC

            VIA SOCIAL MEDIA.

0745 PM     SNOW             NIXA                    37.05N 93.29W
02/15/2021  E6.0 INCH        CHRISTIAN          MO   PUBLIC

            VIA SOCIAL MEDIA.

0703 PM     SNOW             SAINT ROBERT            37.83N 92.18W
02/15/2021  E6.0 INCH        PULASKI            MO   PUBLIC

            UPDATES PREVIOUS SNOW REPORT FROM SAINT
            ROBERT. ESTIMATED 6.0 INCHES OF SNOW. VIA
            SOCIAL MEDIA.

0130 PM     SNOW             2 N LANTON              36.55N 91.80W
02/15/2021  M6.0 INCH        HOWELL             MO   EMERGENCY MNGR

            AS OF 1330 FEB 15 SOUTHERN HOWELL COUNTY HAS
            6 INCHES MEASURED.

0800 AM     SNOW             1 SE REPUBLIC           37.11N 93.47W
02/16/2021  M5.5 INCH        GREENE             MO   COCORAHS

            UPDATES PREVIOUS SNOW REPORT FROM 1 SE
            REPUBLIC. COCORAHS STATION MO-GR-105
            REPUBLIC 0.8 SE STORM TOTAL.

0450 PM     SNOW             2 WSW GALLOWAY          37.12N 93.27W
02/15/2021  M5.5 INCH        GREENE             MO   NWS EMPLOYEE

0400 PM     SNOW             4 NNW BOAZ              37.07N 93.42W
02/15/2021  E5.5 INCH        CHRISTIAN          MO   PUBLIC

            ESTIMATED 5.5 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

0330 PM     SNOW             1 ENE BRANSON           36.65N 93.20W
02/15/2021  E5.5 INCH        TANEY              MO   PUBLIC

            ESTIMATED 5.5 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

0225 PM     SNOW             3 ENE WARSAW            38.26N 93.34W
02/15/2021  E5.5 INCH        BENTON             MO   PUBLIC

            ESTIMATED 5.5 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

0200 PM     SNOW             FORT LEONARD WOOD       37.71N 92.16W
02/15/2021  E5.5 INCH        PULASKI            MO   PUBLIC

            ESTIMATED 5.5 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

0700 AM     SNOW             DEVON                   37.92N 94.82W
02/15/2021  M5.5 INCH        BOURBON            KS   COCORAHS

            CORRECTS PREVIOUS SNOW REPORT FROM DEVON. A
            48 HOUR TOTAL OF 5.5IN SNOWFALL.

1042 PM     SNOW             MOUNTAIN VIEW           37.00N 91.70W
02/15/2021  E5.3 INCH        HOWELL             MO   PUBLIC

            CORRECTS PREVIOUS SNOW REPORT FROM MOUNTAIN
            VIEW. VIA SOCIAL MEDIA PICTURE.

0500 PM     SNOW             LAQUEY                  37.77N 92.30W
02/15/2021  E5.3 INCH        PULASKI            MO   PUBLIC

            ESTIMATED 5.3 INCHES OF SNOW AND STILL
            COMING DOWN. VIA SOCIAL MEDIA.

0452 PM     SNOW             REPUBLIC                37.12N 93.48W
02/15/2021  M5.3 INCH        GREENE             MO   TRAINED SPOTTER

            CORRECTS PREVIOUS SNOW REPORT FROM REPUBLIC.
            MEASURED ON SNOW BOARD.

0806 PM     SNOW             4 NNE BATTLEFIELD       37.17N 93.36W
02/15/2021  M5.2 INCH        GREENE             MO   NWS EMPLOYEE

            STORM TOTAL.

0800 AM     SNOW             1 N CASSVILLE           36.69N 93.87W
02/16/2021  M5.0 INCH        BARRY              MO   CO-OP OBSERVER

            STORM TOTAL.

0700 AM     SNOW             3 NNE NORTHVIEW         37.32N 92.98W
02/16/2021  M5.0 INCH        WEBSTER            MO   CO-OP OBSERVER

            UPDATES PREVIOUS SNOW REPORT FROM 3 NNE
            NORTHVIEW. CO-OP OBSERVER STATION MRFM7
            MARSHFIELD 4 WSW. STORM TOTAL.

0700 AM     SNOW             4 WSW WINONA            36.98N 91.38W
02/16/2021  M5.0 INCH        SHANNON            MO   CO-OP OBSERVER

            UPDATES PREVIOUS SNOW REPORT FROM 4 WSW
            WINONA. STORM TOTAL.

0730 PM     SNOW             3 ESE SYCAMORE          36.69N 92.22W
02/15/2021  E5.0 INCH        OZARK              MO   PUBLIC

            VIA PHONE CALL IN.

0610 PM     SNOW             ROLLA                   37.95N 91.77W
02/15/2021  E5.0 INCH        PHELPS             MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0401 PM     SNOW             2 W THAYER              36.52N 91.57W
02/15/2021  E5.0 INCH        OREGON             MO   PUBLIC

            ESTIMATED 5.0 INCHES OF SNOW. NEAR THAYER
            AIRPORT. VIA SOCIAL MEDIA.

0330 PM     SNOW             5 ESE ROSCOE            37.94N 93.74W
02/15/2021  E5.0 INCH        ST. CLAIR          MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0241 PM     SNOW             2 ESE TABLE ROCK        36.59N 93.26W
02/15/2021  M5.0 INCH        TANEY              MO   AMATEUR RADIO

            MEASURED 5.0 INCHES STORM TOTAL 2 MILES EAST
            OF TABLE ROCK DAM.

1200 PM     SNOW             BARNETT                 38.38N 92.67W
02/15/2021  M5.0 INCH        MORGAN             MO   PUBLIC

            12:00 PM, MONDAY NEAR BARNETT, MO, MORGAN
            COUNTY MEASURED IN SEVERAL PLACES.

1000 PM     SNOW             2 N JOPLIN              37.11N 94.52W
02/14/2021  M5.0 INCH        JASPER             MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF THE SNOW
            ACCUMULATION MEASUREMENT THROUGH 10 PM.

0800 PM     SNOW             1 ESE BROOKLYN HEIGHTS  37.16N 94.36W
02/14/2021  M4.9 INCH        JASPER             MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF SNOWFALL
            ACCUMULATION MEASUREMENT THROUGH 8 PM
            BETWEEN WEBB CITY AND CARTHAGE.

1000 AM     SNOW             1 S ROCKY COMFORT       36.73N 94.09W
02/15/2021  M4.7 INCH        MCDONALD           MO   COCORAHS

            COCORAHS STATION MO-MD-10 ROCKY COMFORT 0.8
            S.

0515 PM     SNOW             2 WNW REEDS SPRING      36.76N 93.40W
02/15/2021  M4.6 INCH        STONE              MO   TRAINED SPOTTER

            MEASURED ON DECK.

0330 PM     SNOW             1 SSW DECATURVILLE      37.90N 92.70W
02/15/2021  E4.6 INCH        CAMDEN             MO   PUBLIC

            ESTIMATED 4.6 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

1145 AM     SNOW             AVA                     36.95N 92.66W
02/15/2021  M4.6 INCH        DOUGLAS            MO   AMATEUR RADIO

            CORRECTS PREVIOUS SNOW REPORT FROM AVA.
            UPDATED REPORT FROM AVA.

0545 PM     SNOW             DIXON                   37.99N 92.09W
02/15/2021  E4.5 INCH        PULASKI            MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0425 PM     SNOW             3 NNW NEOSHO            36.91N 94.39W
02/15/2021  E4.5 INCH        NEWTON             MO   PUBLIC

            ESTIMATED 4.5 INCH OF SNOW. VIA SOCIAL
            MEDIA.

0335 PM     SNOW             GOODMAN                 36.74N 94.40W
02/15/2021  E4.5 INCH        MCDONALD           MO   PUBLIC

            ESTIMATED 4.5 INCHED OF SNOW. VIA SOCIAL
            MEDIA.

0230 PM     SNOW             2 N SPRINGFIELD         37.23N 93.28W
02/15/2021  E4.5 INCH        GREENE             MO   PUBLIC

            ESTIMATED 4.5 INCHES OF SNOW. VIA SOCIAL
            MEDIA.

0545 PM     SNOW             LEBANON                 37.68N 92.66W
02/15/2021  E4.3 INCH        LACLEDE            MO   PUBLIC

            CORRECTS PREVIOUS SNOW REPORT FROM LEBANON.
            VIA SOCIAL MEDIA PICTURE.

0430 PM     SNOW             WAYNESVILLE             37.83N 92.20W
02/15/2021  E4.0 INCH        PULASKI            MO   PUBLIC

            VIA SOCIAL MEDIA PICTURE.

0343 PM     SNOW             1 ENE HALLOWELL         37.18N 94.98W
02/15/2021  M4.0 INCH        CHEROKEE           KS   EMERGENCY MNGR

1200 PM     SNOW             2 SW BILLINGS           37.05N 93.58W
02/15/2021  M4.0 INCH        CHRISTIAN          MO   CO-OP OBSERVER

            CO-OP OBSERVER STATION BLNM7 1 SW BILLINGS.

0800 AM     SNOW             7 W ANDERSON            36.66N 94.57W
02/15/2021  M4.0 INCH        MCDONALD           MO   COCORAHS

            COCORAHS STATION MO-MD-5 ANDERSON 6.8 W.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 winter weather. Local standard time, as filed.

Winter Weather, Lawrence

When
February 16, 11:30 AM CST to February 17, 8:00 AM CST
Where
Lawrence forecast zone
Reported by
Public
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

Widespread public reports of 3 to 4 inches of total snowfall around the county.

Winter Weather, Stone

When
February 16, 11:30 AM CST to February 17, 8:30 AM CST
Where
Stone forecast zone
Reported by
Public
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

Widespread public reports of 2 to 3 inches of total snowfall around the county.

Winter Weather, Taney

When
February 16, 11:30 AM CST to February 17, 10:00 AM CST
Where
Taney forecast zone
Reported by
Public
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Widespread public reports of 2 to 3 inches of total snowfall around the county.

Winter Weather, McDonald

When
February 16, 10:00 PM CST to February 17, 9:00 AM CST
Where
McDonald forecast zone
Reported by
Public
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Widespread public reports of 3 to 4 inches of total snowfall around the county.

Winter Weather, Newton

When
February 16, 10:30 PM CST to February 17, 11:00 AM CST
Where
Newton forecast zone
Reported by
Public
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

Widespread public reports of 3 to 4 inches of total snowfall around the county.

Winter Weather, Jasper

When
February 16, 11:00 PM CST to February 17, 10:00 AM CST
Where
Jasper forecast zone
Reported by
Public
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

Widespread public reports estimating 3 to 4 inches of total snowfall.

Winter Weather, Barton

When
February 16, 11:30 PM CST to February 17, 12:00 PM CST
Where
Barton forecast zone
Reported by
CoCoRaHS
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

A CoCoRaHS report of a measured 3.0 inches of total snowfall 1 mile south southwest of Golden City. The Cooperative Observer 1 mile north of Irwin measured 3.3 inches of total snowfall.

Winter Weather, Barry

When
February 16, 11:30 PM CST to February 17, 6:00 AM CST
Where
Barry forecast zone
Reported by
Public
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Widespread public reports of 3 to 4 inches of total snowfall around the county.

Winter Weather, Vernon

When
February 17, 12:00 AM CST to 12:30 PM CST
Where
Vernon forecast zone
Reported by
COOP Observer
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

The Cooperative Observer 1 mile west of Nevada measured 2.8 inches of total snowfall.

Winter Weather, Dade

When
February 17, 12:00 AM CST to 8:00 AM CST
Where
Dade forecast zone
Reported by
COOP Observer
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

The Cooperative Observer in Lockwood measured 3.9 inches of total snowfall.

Winter Weather, Greene

When
February 17, 12:30 AM CST to 12:00 PM CST
Where
Greene forecast zone
Reported by
CoCoRaHS
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

A CoCoRaHS report of a measured 3.8 inches of snowfall 1 mile southeast of Republic, with another CoCoRaHS report of a measured 3.9 inches of total snowfall 1 mile east northeast of Springfield.

Winter Weather, St. Clair

When
February 17, 12:30 AM CST to 12:30 PM CST
Where
St. Clair forecast zone
Reported by
COOP Observer
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

The Cooperative Observer in Appleton City measured 1.8 inches of total snowfall.

Winter Weather, Cedar

When
February 17, 12:30 AM CST to 12:30 PM CST
Where
Cedar forecast zone
Reported by
Public
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

Widespread public reports of 3 to 4 inches of total snowfall around the county.

Winter Weather, Christian

When
February 17, 12:30 AM CST to 12:00 PM CST
Where
Christian forecast zone
Reported by
Public
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Widespread public reports of 2 to 3 inches of total snowfall around the county.

Winter Weather, Douglas

When
February 17, 12:30 AM CST to 11:30 AM CST
Where
Douglas forecast zone
Reported by
Public
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 2 to 3 inches around the county.

Winter Weather, Ozark

When
February 17, 12:30 AM CST to 11:30 AM CST
Where
Ozark forecast zone
Reported by
Public
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 2 to 3 inches around the county.

Winter Weather, Maries

When
February 17, 12:30 AM CST to 9:30 AM CST
Where
Maries forecast zone
Reported by
Public
Coordinates
38.162, -91.925 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 1 to 2 inches around the county.

Winter Weather, Webster

When
February 17, 1:00 AM CST to 11:00 AM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

The Cooperative Observer 3 miles north northeast of Northview measured 3.6 inches of total snowfall.

Winter Weather, Polk

When
February 17, 1:00 AM CST to 12:00 PM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

The Cooperative Observer4 miles east southeast of Flemington measured 3.5 inches of total snowfall.

Winter Weather, Wright

When
February 17, 1:30 AM CST to 11:30 AM CST
Where
Wright forecast zone
Reported by
COOP Observer
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

The Cooperative Observer in Hartville measured 3.2 inches of total snowfall.

Winter Weather, Dallas

When
February 17, 2:00 AM CST to 12:00 PM CST
Where
Dallas forecast zone
Reported by
CoCoRaHS
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

A CoCoRaHS report of a measured 3.9 inches of total snowfall 1 mile west southwest of Buffalo and 4.0 inches 3 miles north northeast of Urbana.

Winter Weather, Howell

When
February 17, 2:00 AM CST to 10:45 AM CST
Where
Howell forecast zone
Reported by
COOP Observer
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

The Cooperative Observer 1 mile west of West Plains measured 3.5 inches of total snowfall.

Winter Weather, Hickory

When
February 17, 2:00 AM CST to 12:30 PM CST
Where
Hickory forecast zone
Reported by
Public
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

Widespread public reports of 3 to 4 inches of total snowfall around the county.

Winter Weather, Laclede

When
February 17, 3:00 AM CST to 1:30 PM CST
Where
Laclede forecast zone
Reported by
Public
Coordinates
37.658, -92.590 (the zone’s center; the record gives no point)

Widespread public reports of 2 to 4 inches of total snowfall around the county.

Winter Weather, Benton

When
February 17, 4:00 AM CST to 1:30 PM CST
Where
Benton forecast zone
Reported by
COOP Observer
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

The Cooperative Observer 3 miles west northwest of Cole Camp measured 1.0 inch of total snowfall.

Winter Weather, Morgan

When
February 17, 4:00 AM CST to 1:00 PM CST
Where
Morgan forecast zone
Reported by
Public
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

Widespread public reports of 1 to 2 inches of total snowfall around the county.

Winter Weather, Miller

When
February 17, 4:30 AM CST to 8:30 AM CST
Where
Miller forecast zone
Reported by
COOP Observer
Coordinates
38.215, -92.428 (the zone’s center; the record gives no point)

The Cooperative Observer 1 mile northwest of Iberia measured 2.0 inches of total snowfall.

Winter Weather, Camden

When
February 17, 4:30 AM CST to 1:00 PM CST
Where
Camden forecast zone
Reported by
Public
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

Widespread public reports of 1 to 2 inches of total snowfall around the county.

Winter Weather, Pulaski

When
February 17, 4:30 AM CST to 9:00 AM CST
Where
Pulaski forecast zone
Reported by
Public
Coordinates
37.825, -92.208 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 1 to 3 inches around the county.

Winter Weather, Phelps

When
February 17, 4:30 AM CST to 9:30 AM CST
Where
Phelps forecast zone
Reported by
Public
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 1 to 2 inches around the county.

Winter Weather, Texas

When
February 17, 4:30 AM CST to 10:00 AM CST
Where
Texas forecast zone
Reported by
Public
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 2 to 3 inches around the county.

Winter Weather, Dent

When
February 17, 5:30 AM CST to 11:00 AM CST
Where
Dent forecast zone
Reported by
CoCoRaHS
Coordinates
37.607, -91.508 (the zone’s center; the record gives no point)

A CoCoRaHS report of a measured storm total snowfall of 1.4 inches 2 miles northwest of Salem.

Winter Weather, Shannon

When
February 17, 5:30 AM CST to 12:00 PM CST
Where
Shannon forecast zone
Reported by
COOP Observer
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

The Cooperative Observer 1 mile southwest of Round Spring measured 2.9 inches of total snowfall and the Cooperative Observer 4 miles west southwest of Winona measured 3.2 inches of total snowfall.

Winter Weather, Oregon

When
February 17, 5:30 AM CST to 12:00 PM CST
Where
Oregon forecast zone
Reported by
Public
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Public Reports of widespread total snowfall of 2 to 3 inches around the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941374, 941379, 941380, 941372, 941371, 941370, 941350, 941376, 941355, 941361, 941346, 941359, 941373, 941378, 941493, 941494, 941495, 941352, 941362, 941360, 941348, 941351, 941377, 941385, 941349, 941381, 941354, 941382, 941496, 941497, 941498, 941347, 941353, 941499.